MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L16MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L16MM; PLATE, FIXATION, BONE
Catalog Number 657316S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "locking failure of locking screw to plate.New screw was opened and reinserted, and it was locked.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Related the reported failure mode regarding the locking of the variax2 screw it can be mentioned that as part of our post market surveillance activities a potential non-conformity report (nc) was initiated to address similar events related to the variaax2 locking feature.The deep investigation of the nc revealed that the application of over torque during insertion was the root cause of the event.This leads to the damage of the smart lock technology below the head.As a reminder, the operative technique clearly states that the proper use of the screw should prevent this deformation from happening: ¿caution with the use of variable speed power systems, the surgeon should initially reduce the power to the lowest setting.Final tightening of the screw should be performed by hand to avoid damaging the screw-plate interface¿ however, although no product related issue could be detected a preventive action (capa) was nonetheless opened to make the design more robust against a potential over tightening by the user.A review of the device history for the reported lot did not indicate any abnormalities.No deviation from the specifications was noted.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further substantial information or the material is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19559664
Report Number0008031020-2024-00247
Device Sequence Number17356410
Product Code HRS
UDI-Device Identifier07613327086881
UDI-Public07613327086881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number657316S
Device Lot NumberAE3274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown